Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 21, NWS Chicago, IL

March 10, 20264 counties in Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Mar 10, 2026, 7:57 PM CDT for 4 counties in Illinois. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2026, 7:57 PM CDT (00:57 UTC)
Expired
Mar 10, 2026, 9:00 PM CDT
In force
63 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties DeKalb County, IL, Grundy County, IL, Kendall County, IL, LaSalle County, IL

The radar

The Chicago radar (KLOT), 45 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 3:57 PM CDTTornado WatchSPC10 hr
Mar 10, 5:40 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted.

398 
WUUS53 KLOT 110057
SVRLOT
ILC037-063-093-099-110200-
/O.NEW.KLOT.SV.W.0021.260311T0057Z-260311T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Chicago/Romeoville
757 PM CDT Tue Mar 10 2026

The National Weather Service in Chicago has issued a

* Severe Thunderstorm Warning for...
  Kendall County in northeastern Illinois...
  Northeastern La Salle County in north central Illinois...
  Southeastern De Kalb County in north central Illinois...
  Grundy County in northeastern Illinois...

* Until 900 PM CDT.

* At 756 PM CDT, a line of severe thunderstorms was located from 
  Sandwich to Leland, Wedron, and Dayton, moving east at 35 mph. 

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Aurora, Joliet, Plainfield, Oswego, Ottawa, Yorkville, Morris,
  Channahon, Minooka, Plano, Sandwich, Coal City, Marseilles,
  Sheridan, Montgomery, Boulder Hill, Lake Holiday, Diamond, Seneca,
  Somonauk, Serena, Mazon, Newark, Leland, and Braceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 PM CDT for north central
and northeastern Illinois.

&&

LAT...LON 4168 8877 4172 8860 4172 8826 4123 8825
      4123 8883 4163 8884
TIME...MOT...LOC 0056Z 255DEG 32KT 4151 8879 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Borchardt
2 follow-up statements
406 
WWUS53 KLOT 110136
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
836 PM CDT Tue Mar 10 2026

ILC037-063-093-099-110200-
/O.CON.KLOT.SV.W.0021.000000T0000Z-260311T0200Z/
Kendall IL-La Salle IL-De Kalb IL-Grundy IL-
836 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR KENDALL...NORTHEASTERN LA SALLE...SOUTHEASTERN DE KALB AND GRUNDY
COUNTIES...

At 836 PM CDT, severe thunderstorms were located along a line
extending from Aurora to near Morris, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Aurora, Joliet, Plainfield, Oswego, Ottawa, Yorkville, Morris,
Channahon, Minooka, Plano, Sandwich, Coal City, Marseilles, Sheridan,
Montgomery, Boulder Hill, Lake Holiday, Diamond, Seneca, Somonauk,
Serena, Mazon, Newark, Leland, and Braceville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for north central
and northeastern Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4168 8877 4172 8860 4172 8826 4123 8825
      4123 8883 4163 8884
TIME...MOT...LOC 0136Z 247DEG 31KT 4174 8828 4139 8847 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Birk
499 
WWUS53 KLOT 110200
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
900 PM CDT Tue Mar 10 2026

ILC037-063-093-099-110209-
/O.EXP.KLOT.SV.W.0021.000000T0000Z-260311T0200Z/
Kendall IL-La Salle IL-De Kalb IL-Grundy IL-
900 PM CDT Tue Mar 10 2026

...THE SEVERE THUNDERSTORM WARNING FOR KENDALL...NORTHEASTERN LA
SALLE...SOUTHEASTERN DE KALB AND GRUNDY COUNTIES WILL EXPIRE AT 900
PM CDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However, small
hail and heavy rain are still possible with these thunderstorms.

A Tornado Watch remains in effect until 1100 PM CDT for north central
and northeastern Illinois.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central and northeastern Illinois.

&&

LAT...LON 4168 8877 4172 8860 4172 8826 4123 8825
      4123 8883 4163 8884
TIME...MOT...LOC 0159Z 255DEG 32KT 4179 8802 4144 8821 

$$

Birk

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 7:10 PM CDT, 47 minutes earlier. Its key messages:

  • Severe thunderstorms are expected this afternoon and evening, with the potential for very large hail, damaging winds and tornadoes (some strong).
  • Potential for heavy rain and localized flash flooding this afternoon into Wednesday morning.
  • Small potential for damaging winds continuing into Wednesday morning across our far south and east.
  • Possible very strong winds (45+ mph) Thursday night/Friday.
Area forecast discussion, Mar 10, 7:10 PM CDT, 47 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
710 PM CDT Tue Mar 10 2026

.KEY MESSAGES...

- Severe thunderstorms are expected this afternoon and evening,
  with the potential for very large hail, damaging winds and
  tornadoes (some strong).

- Potential for heavy rain and localized flash flooding this
  afternoon into Wednesday morning.

- Small potential for damaging winds continuing into Wednesday
  morning across our far south and east.

- Possible very strong winds (45+ mph) Thursday night/Friday.

&&

.DISCUSSION...
Issued at 253 PM CDT Tue Mar 10 2026

Through Wednesday...

Early this afternoon, an awfully sharp frontal boundary is
draped across the area from a roughly Pontiac to Kankakee to
Rensselaer line. North of the front, we find cool northerly
winds and temperatures in the 40s. Meanwhile across our south,
temperatures are in the middle and upper 70s with dewpoints into
the lower 60s. This front is tied to a broad center of low
pressure pushing into southwestern IA. On the eastern flank of
this wave, a shortwave low- to mid-level impulse is scooting
from western into northern IL which will act as the trigger for
our initial chances for severe weather today.

18Z RAOB from DVN depicts steep mid level lapse rates within
resident EML plume and a rather formidable capping inversion. an
18Z balloon from ILX shows recorded over 2,000 J/kg of weakly-
capped surface based CAPE. Latest SPC mesoanalysis depicts a
reservoir of MLCAPE over central and extending into northern IL
and CIN steadily decreasing. Since late this morning, there's
been a wide expansion of stratocumulus over central and north-
central IL beneath the capping inversion in the open warm
sector. And as of 2 PM, some congestus was noted west of the CWA
and regional radar shows showers have recently been pulsing
southeast of the Quad Cities.

A very close eye will be kept on the evolution of these
initial radar echoes southeast of the Quad Cities in the next
few hours, as they may develop into the first storms of the
day. Large scale forcing isn't great early on this afternoon,
but will be aided by the passing of this shortwave and soundings
from SPC mesoanalysis suggest the cap is becoming rather
fragile upstream and even weaker with eastward extent into our
southern CWA. All severe hazards would be possible with any
storms that develop along and south of the front early this
afternoon with over 2,000 J/kg of MLCAPE extending into our
south, 50 to 60 kt of effective shear, and long, veered low
level hodographs favoring supercell updrafts. Damaging winds and
large hail, while too favored closer to and south of the front,
will also be possible with any storms that develop and track
north of the boundary where the low levels will remain stable.

During the late afternoon into early evening, an expansive SSW
LLJ will strengthen considerably across IL and nose into
northern IL. This will bring a notable uptick in moist upglide
and large scale forcing around the area. As a result, convection
is anticipated to blossom over the area toward early evening
with the highest coverage of storms expected near and south of
the front. South of the front, the low-level wind profile will
become increasingly curved, which will drive up the strong
tornado potential. Modeled SRH is maximized south of the front
after 23Z. For these reasons, the late afternoon through early
evening period defines the window of highest concern from a
significant tornado perspective.

Damaging to destructive straight line winds will be moreso
favored with storms along and south of the front where a lack of
low level stability will make it far easier for such winds to
be drawn to the surface, but damaging winds are certainly a
concern with any storms around the area. The large hail threat
is active basically area-wide including with any storms that
track north of the front with substantial mid level shear and
instability overspreading the CWA. The biggest hail concerns are
too favored closer to the surface boundary, but extends north
across most of the Chicago metro area.

Storms will be capable of producing heavy to torrential
downpours and localized flash flooding may occur with any given
storm. Flooding concerns are highlighted on either side of the
front where we expect the overall highest storm coverage and see
the highest potential for training or regularly recurring
convection along the boundary. Basically all available
deterministic guidance resolves at least a county-wide swath of
1-2" QPF near or on either side of I-80 through the end of the
event. Accordingly, made the decision to hoist a Flood Watch for
areas near and north of I-80. Will need to keep a close eye on
storm evolution into tonight and continued convective chances
overnight to possibly consider an expansion into our southern
counties, but initial flooding concerns aren't quite as high
down in these parts, especially given the largely rural
landscape.

Taken altogether, any storm this afternoon an evening may
produce destructive hail larger than 2 inches in diameter,
damaging winds, flash flooding and, if close to the warm front,
strong tornadoes.

The elongated center of the surface low will stretch across the
area tonight with stable low level air immediately in its wake.
This should shunt the strong storm and heavy rain potential
after midnight to areas along and southeast of the low track,
which equates to areas south of I-80. However, occasional
showers and storms may very well continue across northern IL
through much of the overnight. The severe threat could linger
into the overnight across our southern counties where greatest
forcing and instability will be focused, but stabilizing low
level air and decreasing low level shear should have the tornado
threat winding down late evening into the overnight. Hail and
damaging winds would be the primary concern with continued
convection into the overnight down south, but showers and
largely sub-severe convection are expected.

A trailing wave will lift into northern IL very late tonight
into early Wednesday which will provide additional, likely
widespread showers for the better part of Wednesday while the
synoptic system and cold front make their way out of the region.
There's a signal for some wintry mix or snow showers to develop
across our north in the cold advection, but no accumulations or
wintry impacts are anticipated. Temperatures will be cooling
during the daytime tomorrow around much of the area in the wake
of the cold front with afternoon temperatures progged in the 30s
and 40s.

Doom

Wednesday night through Tuesday...

It looks like we'll get a bit of a break Wednesday night into
Thursday as high pressure shifts off to our south. Noting some
potential for fairly deep mixing Thursday afternoon and for RH
values to fall around or under 30 percent with breezy westerly
winds. Given the rain forecast over the next 24 hours, this
doesn't currently look like an elevated fire threat.

Thursday night into Friday, a robust surface low (mid 980s mb)
is forecast to track to our north, roughly across the Door
Peninsula and across northern lower Michigan. Noting a huge low-
level mass response in the guidance, with 850 mb winds near 70
knots advertised across the guidance suite. While some low cloud
cover and at least spotty light precipitation (rain) will be
possible, deeper-than-typical mixing during the late overnight
hours into Friday morning may yield a significant increase in
winds and gusts. Concerningly, latest GFS soundings show roughly
50 knot boundary layer mean winds during this time frame, with
even steeper lapse rates developing after daybreak Friday in the
cold advection regime. Have increased winds and gusts a bit
with this forecast package above the NBM-delivered values, but
suspect things remain notably underdone at this time. At this
time, can't rule out high wind warning type winds and gusts into
Friday morning given the latest model trends.

Winds will ease sharply Friday evening as high pressure again
builds across the region. There may be some additional precip
chances towards the Saturday night - Sunday morning timeframe
as mid-level frontogenesis intensifies in advance of the next
disturbance, although the latest guidance suggests most of this
activity may end up shifting largely north of the region.
Thereafter, global deterministic and ensemble guidance suggest
the potential for yet another robust surface low spinning up in
the general vicinity on Sunday and into Sunday night. A much
colder airmass bottled up to the north looks like it'll get
dislodged with this feature and surge across our area during
this timeframe. While model variability remains somewhat high at
this juncture, can't totally rule out old man winter making
another return to the region with some snow potential into early
Monday morning.

Carlaw

&&

.AVIATION /00Z TAFS THROUGH 06Z THURSDAY/...
Issued at 710 PM CDT Tue Mar 10 2026

Aviation forecast concerns for the 00Z TAFs:

- IFR/LIFR ceilings through Wednesday morning, with occasional
  IFR/MVFR vis in fog/rain. Improvement to MVFR Wednesday
  afternoon.

- Periods of TSRA expected this evening, with a chance for TSRA
  to occur as late as ~10Z. A few strong to severe storms
  possible through 05Z with hail/wind.

- Northeast winds to 15 kt become north-northwest predawn
  Wednesday and northwest around daybreak. Gusts 25+ kts by
  afternoon.

- Periodic rain showers to continue through tomorrow, possibly
  mixing with or changing over to snow before ending.

Thunderstorms, fog, and low ceilings are expected this evening
as the terminals remain north of a warm front and a low pressure
system moves through the area. Some storms may be strong to
severe with hail as the primary severe hazard. LIFR conditions
will be observed at times with the fog/low ceilings.

Winds will shift northwest Wednesday morning as the surface low
pressure wave moves off to the east of the area and the cold
front begins to push off to the southeast. Speeds/gusts increase
by midday as low-level colder air spreads in, with gusts in the
25+ kt range during the afternoon. IFR cigs should gradually
rise to MVFR during this time. Periodic -SHRA will also continue
through the afternoon, possibly mixing with or changing over to
snow before ending during the late afternoon/early evening.

Ratzer/Ogorek

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch until 3 AM CDT Wednesday for ILZ012-ILZ013-ILZ019-
     ILZ020-ILZ021-ILZ023-ILZ103-ILZ104-ILZ105-ILZ106-ILZ107-
     ILZ108.

IN...Flood Watch until 3 AM CDT Wednesday for INZ001-INZ002.

LM...Small Craft Advisory until 4 AM CDT Thursday for Winthrop
     Harbor to Northerly Is. IL.

     Dense Fog Advisory until 10 PM CDT this evening for Wilmette
     Harbor IL to Michigan City IN.

     Small Craft Advisory from 10 AM Wednesday to 4 AM CDT Thursday
     for Northerly Is. to Gary IN.

     Small Craft Advisory from 10 AM Wednesday to 10 AM CDT
     Thursday for Gary to Burns Harbor IN-Burns Harbor to
     Michigan City IN.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Mar 10, 3:01 PM CDT, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
301 PM CDT Tue Mar 10 2026

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-112015-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
301 PM CDT Tue Mar 10 2026 /401 PM EDT Tue Mar 10 2026/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Significant Thunderstorm Risk...with an associated:
     Level 4 of 5 Tornado Risk mainly near/south of I-80.
     Level 3 of 5 Large Hail Risk...up to 2 inches in diameter.
     Level 2 of 5 Damaging Wind Risk...up to 70 mph.
  Elevated Flooding Risk.

DISCUSSION...

Severe thunderstorms will develop late this afternoon through
this evening, as a surface front resides along or just south of
the Interstate 80 corridor. The threat for large damaging hail,
damaging winds, and strong tornadoes exists along and south of
this front. Meanwhile, areas north of the front have the threat
for large damaging hail and localized damaging winds. The severe
weather threat may continue through tonight, particularly south of
I-80.

Locally heavy rainfall will also accompany these storms through
early Wednesday morning, and this may lead to localized flash
flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday morning...
  Limited Thunderstorm Risk east of I-57 and south of I-80.
Thursday night and Friday...
 Elevated Non Thunderstorm Wind Risk.

DISCUSSION...

A period of strong winds, potentially gusting over 45 mph, is
possible Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotters will likely be needed this evening.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east at 30 to 40 mph.

LMZ740>745-112015-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
301 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.
  Significant Thunderstorm Risk...with an associated:
     Thunderstorm Waterspout Risk
     Level 2 of 5 Thunderstorm Wind Gust Risk...up to 50 knots.
     Level 3 of 5 Hail Risk...up to 2 inches in diameter.
  Elevated Fog Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Thursday night and Friday...
  Gale force winds are possible.
Saturday through Monday...
  Hazardous conditions for small craft are likely.

KJB

Visit us at www.weather.gov/chicago

In the hours before

Local storm report, Mar 10, 7:41 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
741 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     Hail             3 W Aurora              41.77N 88.36W
03/10/2026  E1.00 Inch       Kane               IL   Public

            Report from mPING: Quarter (1.00 in.).

&&
Local storm report, Mar 10, 7:44 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
744 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     Tstm Wnd Dmg     3 S Sun River Terrace   41.09N 87.74W
03/10/2026                   Kankakee           IL   NWS Employee

            Power lines downed on East 2250 South Road
            south of Sun River Terrace. Relayed via off
            duty NWS employee. Possible tornado, time
            estimated by radar.

&&

WSL
Local storm report, Mar 10, 7:46 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
746 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     Hail             1 NW Kankakee Airport   41.08N 87.87W
03/10/2026  M4.50 Inch       Kankakee           IL   Public

            Photo shared to social media shows
            approximately 4.5 inch diameter hail on the
            south side of Kankakee. Time estimated by
            radar.

&&

WSL
Local storm report, Mar 10, 7:49 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
749 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     Hail             1 S Reddick             41.08N 88.25W
03/10/2026  M2.75 Inch       Livingston         IL   Public

            Photo shows approximately baseball size hail
            near Riddick. Time estimated by radar.
            Relayed via social media.

&&

WSL
Local storm report, Mar 10, 7:55 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
755 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     Hail             1 NW Darien             41.76N 87.98W
03/10/2026  M3.75 Inch       DuPage             IL   Public

            Photo shared to social media shows 3.75 inch
            hail on Washington Street in Darien. Time
            estimated by radar.

&&

WSL
Local storm report, Mar 10, 7:57 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Chicago IL
757 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     Hail             3 SW Kankakee           41.09N 87.91W
03/10/2026  M5.20 Inch       Kankakee           IL   Storm Chaser

            Photo shared by storm chaser shows 5.2 inch
            diameter hail just southwest of Kankakee.

&&

WSL

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 7:01 PM CDTSevere Thunderstorm WarningLOTLaSalle59 min
Mar 10, 7:07 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Kendall53 min
Mar 10, 7:27 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTLaSalle43 min
Mar 10, 7:40 PM CDTSevere Thunderstorm WarningLOTWinnebago65 min
Mar 10, 8:09 PM CDTSevere Thunderstorm Warning Considerable damage threatLOTLaSalle, Livingston66 min
Mar 10, 8:10 PM CDTFlash Flood WarningLOTLaSalle3 hr
Mar 10, 8:32 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Will28 min
Mar 10, 8:36 PM CDTTornado WarningLOTLaSalle, Livingston18 min
Mar 10, 8:38 PM CDTAreal Flood AdvisoryLOTCook, DuPage, Kane, Kendall, Will5 hr
Mar 10, 9:04 PM CDTSpecial Marine WarningLOT86 min
Mar 10, 10:21 PM CDTSevere Thunderstorm WarningLOTKankakee39 min
Mar 10, 10:31 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kendall, Will44 min
Mar 10, 10:34 PM CDTSpecial Marine WarningLOT116 min
Mar 10, 11:16 PM CDTAreal Flood AdvisoryLOTLaSalle119 min
Mar 11, 1:35 AM CDTRiver Flood WarningLOTCook9 hr
Mar 11, 2:50 PM CDTGale WatchLOT12 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.